Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 11, 2021, 9:31 PM CDT for Carroll County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 9:31 PM CDT (02:31 UTC)
- Expired
- Jun 11, 2021, 10:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
County Carroll County, AR
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2670 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- -1.0
- Supercell composite
- -10.3
The text
As transmitted.
555 WWUS84 KTSA 120231 SPSTSA Special Weather Statement National Weather Service Tulsa OK 931 PM CDT Fri Jun 11 2021 ARZ002-120330- Carroll AR- 931 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CARROLL COUNTY UNTIL 1030 PM CDT... At 931 PM CDT, a strong thunderstorm was located 5 miles southeast of Cassville, moving southeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Berryville... Eureka Springs... Green Forest... Beaver... Carrollton... Rudd... Urbanette... Rule... Grandview... Blue Eye... Cabanal... Metalton... Connor... Coin... Pleasant Ridge... Denver... Oak Hill... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3620 9330 3620 9353 3650 9386 3650 9330 TIME...MOT...LOC 0231Z 309DEG 27KT 3661 9380 $$ 69
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:06 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 11, 6:06 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 606 PM CDT Fri Jun 11 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions prevail early this evening. However, conditions are expected to worsen late this evening as a thunderstorm complex spreads into the region. MVFR conditions are anticipated by Saturday morning with VFR conditions returning Saturday afternoon. && .PREV DISCUSSION... /Issued 233 PM CDT Fri Jun 11 2021/ DISCUSSION... Ongoing and well established MCS currently located across NE KS will be the focus through tonight. Much of the 12z guidance did not initialize well with the location of the MCS and higher resolution and short term guidance have largely struggled resolving observed trends. A reservoir of strong instability is in place downstream of the MCS stretching from east central KS through NE OK / NW AR with a corridor of higher low level CAPE extending from NE KS through SW MO / NW AR. Propagation vectors would favor the MCS tracking near this low level instability corridor through the evening with a continued risk of damaging winds. Further west the sfc cold front extends from NE KS through NW OK. The boundary could foster some development southwestward through uncertainty does increase as warm mid level temps and weak forcing will act to suppress all but the strongest of updrafts. The forecast will maintain a north to south gradient in precip chances tonight as cap strength does increase with southward extent and any residual cold pool / outflow boundary will eventually become insufficient to overcome the inhibition. The coverage and duration of the overnight storm complex will impact the forecast into tomorrow. Either the residual outflow and/or the synoptic cold front may remain across the forecast area to support low storm chances, otherwise a warm and humid day is likely. Will defer any potential heat headlines given the aforementioned uncertainty. Strong ridge aloft amplifies and becomes centered over the Inter- mountain west through mid week. The prevailing northerly flow aloft through the central / eastern CONUS will allow several cold fronts to sweep southward and the local region will remain on the periphery of these airmass changes. Overall expect temperatures to remain warm however lower dewpoints are likely to also prevail with persistent sfc ridging along the Gulf Coast. Daily precip chances continue to appear low within this pattern. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Jun 11, 5:16 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 516 PM CDT Fri Jun 11 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 516 PM CDT Fri Jun 11 2021 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly Northeast Oklahoma and Northwest Arkansas. ONSET...This Evening. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...This Evening. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...This Evening. DISCUSSION... Showers and thunderstorms currently across eastern Kansas late this afternoon will move south into northeast Oklahoma and northwest Arkansas this evening. A few severe storms are possible and will be capable of producing large hail and damaging wind gusts. Locally heavy rainfall from stronger storms may lead to isolated flooding as well. Storms are expected to weaken by late evening and diminish in areal coverage overnight as they progress southward. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential. SUNDAY through THURSDAY...No Hazards. EXTENDED DISCUSSION... Shower and thunderstorm chances will continue into Saturday, mainly across western Arkansas as a weak frontal boundary moves through the area. Another hot and humid afternoon will be on tap on Saturday for locations ahead of the boundary as well. Slightly drier air will move into the area next week which will help with the dangerous heat index potential, though temperatures are still expected to be near to above normal across the region through most of next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 11, 8:14 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
814 PM CDT Fri Jun 11 2021
OKZ058-120215-
Ottawa OK-
814 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTTAWA COUNTY UNTIL 915
PM CDT...
At 810 PM CDT, a strong thunderstorm was located 3 miles east of
Columbus, Kansas, moving east at 35 mph. This storm will likely stay
north and east of Ottawa County, but outflow is expected to surge
south into northern Ottawa County, resulting in up to 40 mph wind
gusts.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Quapaw...
Treece... Picher...
Ottawa... Peoria...
Cardin...
This includes Interstate 44 between mile markers 305 and 324.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Oklahoma.
LAT...LON 3681 9462 3681 9500 3694 9500 3695 9499
3695 9500 3700 9500 3700 9462
TIME...MOT...LOC 0110Z 285DEG 29KT 3718 9479
69Special weather statement, Jun 11, 9:31 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 931 PM CDT Fri Jun 11 2021 ARZ002-120330- Carroll AR- 931 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CARROLL COUNTY UNTIL 1030 PM CDT... At 931 PM CDT, a strong thunderstorm was located 5 miles southeast of Cassville, moving southeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Berryville... Eureka Springs... Green Forest... Beaver... Carrollton... Rudd... Urbanette... Rule... Grandview... Blue Eye... Cabanal... Metalton... Connor... Coin... Pleasant Ridge... Denver... Oak Hill... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3620 9330 3620 9353 3650 9386 3650 9330 TIME...MOT...LOC 0231Z 309DEG 27KT 3661 9380 69
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:14 PM CDT | Special Weather Statement | TSA | Ottawa | 61 min |
| Jun 11, 10:54 PM CDT | Special Weather Statement | TSA | Osage | 51 min |
| Jun 11, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 52 min |
| Jun 11, 11:50 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 40 min |
| Jun 12, 1:57 AM CDT | Special Weather Statement | TSA | Okfuskee | 48 min |
| Jun 12, 2:17 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee | 3 hr |
| Jun 12, 2:30 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 45 min |
| Jun 12, 3:06 AM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 24 min |
| Jun 12, 3:12 AM CDT | Areal Flood Advisory | TSA | Okfuskee, Okmulgee | 3 hr |
| Jun 12, 3:31 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 29 min |
| Jun 12, 3:57 AM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Jun 12, 4:02 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 28 min |
| Jun 12, 4:59 AM CDT | Special Weather Statement | TSA | Pushmataha | 46 min |
| Jun 12, 1:06 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 12 more | 7 hr |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.